MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE, STERILE T2 FEMUR Ø3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE, STERILE T2 FEMUR Ø3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060050S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device matched the report and the complaint failure mode was confirmed.Referring to product inquiry the k-wire, sterile t2 femur ø3x285 mm is stated to be the primary product.No further associated products were reported.A review of the dhr revealed no discrepancies.During the visual inspection a hair between the clear tube and the pouch was found.All seals and original packaging are still intact.Thus, the pollution must have occurred during the packaging process at our sub-supplier, which was not detected during inspection.Based on the above facts the root cause of the reported event is related to an inadequate packaging process.No discrepancies were detected during risk analysis review.This case is transferred to already opened ncr #(b)(4) which is supplier related as well.
 
Event or Problem Description
In in-coming inspection at distribution, it was found that there was a foreign material (hair) in blister.This event was found on 1 of 35 units.No patient involvement, adverse consequences, delay or medical intervention.

Brand Name
K-WIRE, STERILE T2 FEMUR Ø3X285 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key6483759
Report Number0009610622-2017-00111
Device Sequence Number623913
Product Code LXH
UDI-Device Identifier04546540195852
UDI-Public(01)04546540195852(11)170209(17)220131(10)K0C956C
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Catalogue Number18060050S
Device Lot NumberK0C956C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2017
Initial Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;